MAUDE Adverse Event Report: VASCULAR SOLUTIONS, LLC TRAPLINER; CATHETER

VASCULAR SOLUTIONS, LLC TRAPLINER; CATHETER
Model Number 5567
Medical Device Problem Codes Device Damaged by Another Device (2915); Separation Problem (4043)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Trapliner was returned to vsi/teleflex for evaluation.Manufacturing record was reviewed, there were no nonconformance related to this lot, therefore supporting the device met material, assembly and performance specifications.Blood particulates were found along the length of the catheter.Separation of the half-pipe lumen from the hypotube push rod was noted.The collar transition had minor damage.No tip damage was observed.No other damage was noted on the catheter.A follow-up report will be issued after the investigation is complete.
 
Event or Problem Description
An email received from the customer reported that they had a case where they had a stent catch on the trapliner and the shaft broke away from the tubing.No further complications were reported.
 
Additional Manufacturer Narrative
The separation was a longitudinal tear seen at the bottom of the half pipe.The collar transition had minor damage.The damage includes several minor depressions indicating a device interaction that could have been pushed against resistance.Minor bends were noted on the hypotube.No tip damage was observed.The catheter was tested and it met specifications.The damages may have occurred due to concomitant device (stent system) interaction with the trapliner during advancement or retrieval of the device against resistance and/or torqueing of the device.It was confirmed that the device got caught on the way in either at the beginning of the hypotube or inside the trapliner.Per ifu: never advance, withdraw, or rotate an intravascular device against resistance until the cause of the resistance is determined by fluoroscopy.Movement of the catheter against resistance may result in separation of the catheter or guidewire tip, other device damage, or vessel injury".Exercise care in handling the catheter during a procedure to reduce the possibility of accidental breakage or kinking.Do not apply torque to the catheter during delivery, as catheter damage may result.Based on the information and returned product evaluation, the most likely root cause of the issue is operational context and/or unintended use error.

Brand Name
TRAPLINER
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneaplois, mn
MDR Report Key10257704
Report Number2134812-2020-00040
Device Sequence Number2432807
Product Code DQY
UDI-Device Identifier20841156102132
UDI-Public(01)20841156102132
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K161901
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/02/2022
Device Model Number5567
Device Lot Number668743
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/23/2020
Initial Date Received by Manufacturer 06/11/2020
Supplement Date Received by Manufacturer06/11/2020
Initial Report FDA Received Date07/10/2020
Supplement Report FDA Received Date07/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR
Patient Weight101